Alert archive / Louisiana / Flood Watches in 2012

Flood Watch 1, NWS Lake Charles, LA

February 17, 20124 counties in Texas; 10 parishes in Louisiana

NWS Lake Charles, LA issued this flood watch at Feb 17, 2012, 5:04 AM CST for 4 counties in Texas; 10 parishes in Louisiana. It took effect at Feb 18, 2012, 12:00 AM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 17, 2012, 5:04 AM CST (11:04 UTC)
In effect from
Feb 18, 2012, 12:00 AM CST
Expired
Feb 18, 2012, 6:00 PM CST
In force
18 hr
Issued by
NWS Lake Charles, LA
Flood severity
None

Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.1 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2012-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2012-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1015 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

882 
WGUS64 KLCH 171104
FFALCH

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LAKE CHARLES LA
504 AM CST FRI FEB 17 2012

...FLOODING RAINS POSSIBLE LATE TONIGHT INTO SATURDAY...

.A WEAK UPPER LEVEL DISTURBANCE LIFTING ACROSS THE SOUTHERN PLAINS
WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND ISOLATED
THUNDERSTORMS TODAY. RAINFALL TOTALS FROM THIS INITIAL ROUND OF
RAINFALL ARE EXPECTED TO AVERAGE FROM ONE HALF TO THREE QUARTERS
OF AN INCH. A BRIEF LULL IN ACTIVITY MAY OCCUR THIS EVENING AS 
THIS INITIAL DISTURBANCE PULLS AWAY FROM THE REGION. HOWEVER...A
SECOND AND MORE POTENT SYSTEM IS FORECAST TO ENTER WEST TEXAS
AFTER MIDNIGHT TONIGHT. DEEP MOISTURE IS FORECAST TO SURGE
NORTHWARD FROM THE GULF OF MEXICO...AND COUPLED WITH THE STRONG
LIFT ASSOCIATED WITH THE APPROACHING UPPER LEVEL SYSTEM...IS
EXPECTED TO RESULT IN NUMEROUS SHOWERS AND THUNDERSTORMS
DEVELOPING AFTER MIDNIGHT TONIGHT. RAINS WILL CONTINUE INTO
SATURDAY MORNING...ENDING FROM WEST TO EAST DURING THE AFTERNOON.
RAINFALL TOTALS FROM THIS SECOND ROUND OF RAIN ARE EXPECTED TO
AVERAGE FROM 1.5 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS
POSSIBLE AS THUNDERSTORMS WILL BE CAPABLE OF INTENSE RAINFALL
RATES. 

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
171800-
/O.NEW.KLCH.FA.A.0001.120218T0600Z-120219T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA...
PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...
MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU...
OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH...
LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE...
BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN...
NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...
BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON...
GRAND CHENIER...WOODVILLE...COLMESNEIL...LUMBERTON...SILSBEE...
BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY...JASPER...
KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE
504 AM CST FRI FEB 17 2012

...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF LOUISIANA AND SOUTHEAST TEXAS... 
  INCLUDING THE FOLLOWING AREAS...IN LOUISIANA...ACADIA... 
  ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...EAST CAMERON... 
  EVANGELINE...IBERIA...JEFFERSON DAVIS...LAFAYETTE...LOWER ST. 
  MARTIN...RAPIDES...ST. LANDRY...ST. MARY...UPPER ST. MARTIN... 
  VERMILION...VERNON AND WEST CAMERON. IN SOUTHEAST TEXAS... 
  HARDIN...JEFFERSON...NORTHERN JASPER...NORTHERN NEWTON... 
  ORANGE...SOUTHERN JASPER...SOUTHERN NEWTON AND TYLER. 

* FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON

* 1.5 TO 3 INCHES OF RAINFALL...WITH LOCALLY HIGHER AMOUNTS...ARE
  EXPECTED FROM MIDNIGHT TONIGHT THROUGH SATURDAY AFTERNOON. 

* SOILS THAT ARE SATURATED OR NEARLY SO FROM RECENT RAINFALL
  EVENTS...PLUS ANY RAINFALL THAT OCCURS TODAY...WILL SET THE
  STAGE FOR FLOODING POTENTIAL WITH THE HEAVY RAINFALL EXPECTED
  LATER TONIGHT INTO SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

13
4 follow-up statements
177 
WGUS64 KLCH 171542
FFALCH

FLOOD WATCH
NATIONAL WEATHER SERVICE LAKE CHARLES LA
942 AM CST FRI FEB 17 2012

...FLOODING RAINS POSSIBLE LATE TONIGHT INTO SATURDAY...

.A STRONG UPPER LEVEL DISTURBANCE IS FORECAST TO ENTER WEST TEXAS
AFTER MIDNIGHT TONIGHT. DEEP MOISTURE IS FORECAST TO SURGE
NORTHWARD FROM THE GULF OF MEXICO...AND COUPLED WITH THE STRONG
LIFT ASSOCIATED WITH THE APPROACHING UPPER LEVEL SYSTEM...IS
EXPECTED TO RESULT IN NUMEROUS SHOWERS AND THUNDERSTORMS
DEVELOPING AFTER MIDNIGHT TONIGHT. RAINS WILL CONTINUE INTO
SATURDAY MORNING...ENDING FROM WEST TO EAST DURING THE AFTERNOON.
RAINFALL TOTALS FROM THIS SECOND ROUND OF RAIN ARE EXPECTED TO
AVERAGE FROM 1.5 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS
POSSIBLE AS THUNDERSTORMS WILL BE CAPABLE OF INTENSE RAINFALL
RATES.

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
180000-
/O.CON.KLCH.FA.A.0001.120218T0600Z-120219T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA...
PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...
MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU...
OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH...
LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE...
BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN...
NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...
BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON...
GRAND CHENIER...WOODVILLE...COLMESNEIL...LUMBERTON...SILSBEE...
BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY...JASPER...
KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE
942 AM CST FRI FEB 17 2012

...FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF LOUISIANA AND SOUTHEAST TEXAS...INCLUDING THE 
  FOLLOWING AREAS...IN LOUISIANA...ACADIA...ALLEN...AVOYELLES... 
  BEAUREGARD...CALCASIEU...EAST CAMERON...EVANGELINE...IBERIA... 
  JEFFERSON DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. 
  LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION...VERNON AND 
  WEST CAMERON. IN SOUTHEAST TEXAS...HARDIN...JEFFERSON... 
  NORTHERN JASPER...NORTHERN NEWTON...ORANGE...SOUTHERN JASPER...
   SOUTHERN NEWTON AND TYLER. 

* FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON

* 1.5 TO 3 INCHES OF RAINFALL...WITH LOCALLY HIGHER AMOUNTS... 
  ARE EXPECTED FROM MIDNIGHT TONIGHT THROUGH SATURDAY AFTERNOON. 

* SOILS THAT ARE SATURATED OR NEARLY SATURATED FROM RECENT RAINFALL
  EVENTS...PLUS ANY RAINFALL THAT OCCURS TODAY...WILL SET THE
  STAGE FOR FLOODING POTENTIAL WITH THE HEAVY RAINFALL EXPECTED
  LATER TONIGHT INTO SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
843 
WGUS64 KLCH 172153
FFALCH

FLOOD WATCH
NATIONAL WEATHER SERVICE LAKE CHARLES LA
353 PM CST FRI FEB 17 2012

...FLOODING RAINS POSSIBLE LATE TONIGHT INTO SATURDAY...

.A STRONG UPPER LEVEL DISTURBANCE WILL HELP SURGE DEEP MOISTURE IS
NORTHWARD FROM THE GULF OF MEXICO TONIGHT INTO SATURDAY. STRONG
DYNAMICS ASSOCIATED WITH THE APPROACHING UPPER LEVEL SYSTEM...WILL
LIFT THE MOISTURE AND RESULT IN NUMEROUS SHOWERS AND THUNDERSTORMS.
THIS ACTIVITY WILL START TO DEVELOPING IN ERNEST OVER SOUTHEAST
TEXAS AFTER MIDNIGHT TONIGHT...THEN SPREAD INTO SOUTHWEST
LOUISIANA AND WEST CENTRAL LOUISIANA BEFORE SUNRISE...THEN INTO
EAST CENTRAL AND SOUTH CENTRAL LOUISIANA DURING THE DAY SATURDAY.
THE HEAVY RAINFALL WILL GRADUALLY END FROM WEST TO EAST DURING
SATURDAY AFTERNOON. RAINFALL TOTALS FROM THIS ROUND OF SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO AVERAGE FROM 1.5 TO 3 INCHES...WITH
LOCALLY HIGHER AMOUNTS POSSIBLE...AS SOME OF THE THUNDERSTORMS
WILL BE CAPABLE OF INTENSE RAINFALL RATES.

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
180600-
/O.CON.KLCH.FA.A.0001.120218T0600Z-120219T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA...
PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...
MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU...
OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH...
LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE...
BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN...
NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...
BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON...
GRAND CHENIER...WOODVILLE...COLMESNEIL...LUMBERTON...SILSBEE...
BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY...JASPER...
KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE
353 PM CST FRI FEB 17 2012

...FLOOD WATCH REMAINS IN EFFECT FROM MIDNIGHT CST TONIGHT
THROUGH SATURDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF LOUISIANA AND SOUTHEAST TEXAS...INCLUDING THE 
  FOLLOWING AREAS...IN LOUISIANA...ACADIA...ALLEN...AVOYELLES... 
  BEAUREGARD...CALCASIEU...EAST CAMERON...EVANGELINE...IBERIA... 
  JEFFERSON DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. 
  LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION...VERNON AND 
  WEST CAMERON. IN SOUTHEAST TEXAS...HARDIN...JEFFERSON... 
  NORTHERN JASPER...NORTHERN NEWTON...ORANGE...SOUTHERN JASPER...
   SOUTHERN NEWTON AND TYLER. 

* FROM MIDNIGHT CST TONIGHT THROUGH SATURDAY AFTERNOON

* 1.5 TO 3 INCHES OF RAINFALL...WITH LOCALLY HIGHER AMOUNTS... 
  ARE EXPECTED FROM MIDNIGHT TONIGHT THROUGH SATURDAY AFTERNOON. 

* SOILS THAT ARE SATURATED OR NEARLY SATURATED FROM RECENT 
  RAINFALL EVENTS...PLUS ANY RAINFALL THAT OCCURS TODAY...WILL 
  SET THE STAGE FOR FLOODING POTENTIAL WITH THE HEAVY RAINFALL 
  EXPECTED LATER TONIGHT INTO SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

RUA
911 
WGUS64 KLCH 181253
FFALCH

FLOOD WATCH
NATIONAL WEATHER SERVICE LAKE CHARLES LA
653 AM CST SAT FEB 18 2012

...FLOODING RAINS POSSIBLE THROUGH TODAY...

.A STRONG UPPER LEVEL DISTURBANCE WILL HELP SURGE DEEP MOISTURE
NORTHWARD FROM THE GULF OF MEXICO TODAY WHILE A LOW PRESSURE
SYSTEM AND FRONTAL BOUNDARIES ACT AS A FOCUS. STRONG DYNAMICS
ASSOCIATED WITH THE APPROACHING UPPER LEVEL SYSTEM WILL LIFT THE
MOISTURE AND RESULT IN SHOWERS AND THUNDERSTORMS. THE HEAVY
RAINFALL WILL GRADUALLY END FROM WEST TO EAST DURING LATE SATURDAY
AFTERNOON AND EVENING. RAINFALL TOTALS FROM THIS ROUND OF SHOWERS
AND THUNDERSTORMS ARE EXPECTED TO AVERAGE FROM 1.5 TO 3
INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE...AS SOME OF THE
THUNDERSTORMS WILL BE CAPABLE OF INTENSE RAINFALL RATES ON TOP OF
ALREADY SATURATED GROUND AT MANY LOCATIONS.

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
190000-
/O.CON.KLCH.FA.A.0001.000000T0000Z-120219T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA...
PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...
MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU...
OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH...
LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE...
BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN...
NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...
BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON...
GRAND CHENIER...WOODVILLE...COLMESNEIL...LUMBERTON...SILSBEE...
BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY...JASPER...
KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE
653 AM CST SAT FEB 18 2012

...FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF LOUISIANA AND SOUTHEAST TEXAS...INCLUDING THE 
  FOLLOWING AREAS...IN LOUISIANA...ACADIA...ALLEN...AVOYELLES... 
  BEAUREGARD...CALCASIEU...EAST CAMERON...EVANGELINE...IBERIA... 
  JEFFERSON DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. 
  LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION...VERNON AND 
  WEST CAMERON. IN SOUTHEAST TEXAS...HARDIN...JEFFERSON... 
  NORTHERN JASPER...NORTHERN NEWTON...ORANGE...SOUTHERN JASPER...
   SOUTHERN NEWTON AND TYLER. 

* UNTIL 6 PM CST THIS EVENING

* 1.5 TO 3 INCHES OF RAINFALL...WITH LOCALLY HIGHER AMOUNTS... ARE
  EXPECTED THROUGH 6 PM.

* SOILS THAT ARE SATURATED OR NEARLY SATURATED FROM RECENT
  RAINFALL EVENTS...PLUS HEAVY RAINFALL WILL CAUSE FLOODING OF
  POORLY DRAINED LOCATIONS AND RAPID RUN OFF AND MAY THREATEN
  MOTORIST AND STRUCTURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
335 
WGUS64 KLCH 182140
FFALCH

FLOOD WATCH
NATIONAL WEATHER SERVICE LAKE CHARLES LA
340 PM CST SAT FEB 18 2012

...FLOODING RAINS POSSIBLE FOR THE REMAINDER OF THE AFTERNOON OVER ACADIANA...

.A STRONG UPPER LEVEL DISTURBANCE WILL HELP SURGE DEEP MOISTURE
NORTHWARD FROM THE GULF OF MEXICO THIS AFTERNOON WHILE A LOW PRESSURE
SYSTEM AND FRONTAL BOUNDARIES ACT AS A FOCUS. STRONG DYNAMICS
ASSOCIATED WITH THE APPROACHING UPPER LEVEL SYSTEM WILL LIFT THE
MOISTURE AND RESULT IN SHOWERS AND THUNDERSTORMS. THE HEAVY
RAINFALL WILL GRADUALLY END FROM WEST TO EAST BEFORE SUNSET.
ADDITIONAL RAINFALL TOTALS ARE EXPECTED TO AVERAGE FROM 1/2 TO 1
INCH...WITH LOCALLY HIGHER AMOUNTS POSSIBLE NEAR THE COAST...AS SOME
OF THE THUNDERSTORMS WILL BE CAPABLE OF INTENSE RAINFALL RATES ON
TOP OF ALREADY SATURATED GROUND.

LAZ027-030-031-041-042-073-074-TXZ180-201-215-216-259>262-182245-
/O.CAN.KLCH.FA.A.0001.000000T0000Z-120219T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VERNON-BEAUREGARD-ALLEN-CALCASIEU-JEFFERSON DAVIS-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...DE RIDDER...
OAKDALE...KINDER...LAKE CHARLES...SULPHUR...JENNINGS...WELSH...
LAKE ARTHUR...HACKBERRY...HOLLY BEACH...CAMERON...GRAND CHENIER...
WOODVILLE...COLMESNEIL...LUMBERTON...SILSBEE...BEAUMONT...
PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY...JASPER...
KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE
340 PM CST SAT FEB 18 2012

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF LOUISIANA AND SOUTHEAST TEXAS HAS
BEEN CANCELLED. THE HEAVY RAINFALL HAS MOVED EAST OF THE AREA.
SOME ADDITIONAL LIGHT RAIN SHOWERS WILL BE POSSIBLE THROUGH THE
EVENING HOURS. THE ADDITIONAL RAINFALL IS NOT EXPECTED TO PRODUCE
FLOODING. HOWEVER...SOME ROADWAYS MAY STILL HAVE SOME WATER ON
THEM FROM THE EARLIER HEAVY RAINFALL AND CAUTION SHOULD STILL BE
USED IN THOSE LOCATIONS.

$$

LAZ028-029-032-033-043>045-052>055-190000-
/O.CON.KLCH.FA.A.0001.000000T0000Z-120219T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RAPIDES-AVOYELLES-EVANGELINE-ST. LANDRY-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
INCLUDING THE CITIES OF...ALEXANDRIA...PINEVILLE...MARKSVILLE...
BUNKIE...COTTONPORT...SIMMESPORT...MANSURA...VILLE PLATTE...
MAMOU...OPELOUSAS...EUNICE...CROWLEY...RAYNE...CHURCH POINT...
LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...
KAPLAN...NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...
BERWICK...BAYOU VISTA...STEPHENSVILLE
340 PM CST SAT FEB 18 2012

...FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA AND 
  SOUTHWEST LOUISIANA...INCLUDING THE FOLLOWING AREAS...IN 
  CENTRAL LOUISIANA...AVOYELLES...EVANGELINE...RAPIDES AND ST. 
  LANDRY. IN SOUTH CENTRAL LOUISIANA...IBERIA...LAFAYETTE... 
  LOWER ST. MARTIN...ST. MARY AND UPPER ST. MARTIN. IN SOUTHWEST 
  LOUISIANA...ACADIA AND VERMILION. 

* UNTIL 6 PM CST THIS EVENING

* AN ADDITIONAL 1/2 TO 1 INCH OF RAINFALL...WITH LOCALLY HIGHER
  AMOUNTS... ARE EXPECTED THROUGH 6 PM.

* SOILS THAT ARE SATURATED OR NEARLY SATURATED FROM RECENT 
  RAINFALL EVENTS...PLUS HEAVY RAINFALL WILL CAUSE FLOODING OF 
  POORLY DRAINED LOCATIONS AND RAPID RUN OFF AND MAY THREATEN 
  MOTORIST AND STRUCTURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

RUA

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flood watch went out at Feb 16, 11:18 PM CST, 5 hours 46 minutes earlier.

Area forecast discussion, Feb 16, 11:18 PM CST, 5 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1118 PM CST THU FEB 16 2012

.AVIATION...
LATEST SOUNDING IS INDICATING A DRY SLOT THRU ABOUT 110 TO 120 AT
THIS TIME. BELIEVE THIS WILL HOLD AT LEAST THRU SUNRISE BEFORE
CEILING BEGIN TO DROP AND THE RAINS SET IN.

&&

.PREV DISCUSSION... /ISSUED 913 PM CST THU FEB 16 2012/

UPDATE...MOISTURE AND ASSOCIATED RAIN FROM OVERRUNNING REMAINS
SHUNTED OUT OVER THE COASTAL WATERS WITH SOME PRECIP INTO THE
COASTAL MARSHES OF EAST OF VERMILION BAY. MOST OF THE PRECIP IS
EVAPORATING BEFORE REACHING THE SURFACE. THE EVENING SOUNDING
SHOWING A PRONOUNCED DRY LAYER EXTENDING FROM 2K TO 14K FEET.
STILL EXPECTING PRECIP BEFORE THE END OF THE NIGHT AS MOISTURE
FILLS INTO THAT LAYER...HELPED BY A FAVORABLE JET.

SWEENEY

PREV DISCUSSION... /ISSUED 540 PM CST THU FEB 16 2012/

AVIATION...
LARGE AREA OF SHOWERS OVER THE GULF THIS EVENING MOVING TOWARDS
SOUTHEAST LOUISIANA COAST. AS AN THE UPPER LEVEL SHORTWAVE
APPROACHES FROM THE WEST IT WILL PULL THE RAIN BACK INTO SE TX
AND SW LA DURING THE OVERNIGHT HOURS. RAINS TO CONT INTO TMRW.
CURRENTLY VFR WX IS HOLDING AROUND SE TX AND SRN LA BUT THIS IS
EXPECTED TO DROP TO IFR DURING THE OVERNIGHT HOURS AND REMAIN
THERE UNTIL THE LATE MORNING HOURS.

PREV DISCUSSION... /ISSUED 348 PM CST THU FEB 16 2012/

WET PATTERN TO CONTINUE INTO SATURDAY...

DISCUSSION...
A SURFACE FRONTAL BOUNDARY REMAINS STALLED OVER THE NORTHWEST GULF
OF MEXICO JUST BEYOND THE COASTAL WATERS AREA OF RESPONSIBILITY.
MEANWHILE...A POTENT UPPER LEVEL LOW AND TROF IS NOTED OVER NORTHERN
SECTIONS OF BAJA CALIFORNIA.

FIRST WAVE OF ENERGY FROM THIS UPPER LEVEL LOW IS EXPECTED TO
MOVE ACROSS THE REGION DURING THE LATE NIGHT AND FIRST PART OF
FRIDAY. ISENTROPIC LIFT WILL INCREASE WITH ARRIVAL OF THIS
SYSTEM...LIFTING MOISTURE ABOVE THE STALLED FRONTAL BOUNDARY AND
ACROSS THE FORECAST AREA. MOST OF THIS ACTIVITY IS EXPECTED TO BE
LIGHT TO MODERATE RAINFALL...WITH SOME EMBEDDED ELEVATED STORMS
OVER THE COASTAL WATERS AND UP TO I-10...AS DECENT 85H CONVERGENCE
AND ELEVATED CAPE IS PROGGED. THIS EVENT LOOKS TO BRING ABOUT 1/2
INCH AREA WIDE OF RAINFALL...WITH SOME ISOLATED HEAVIER AMOUNTS
NEAR THE COAST. DESPITE THE RECENT RAINFALL AND SOME WET
GROUNDS...DO NOT THINK THESE RAINFALL AMOUNTS OR INTENSITY WILL
BRING ABOUT WIDESPREAD FLOODING...EXCEPT FOR THE RIVER SITES THAT
ARE ALREADY IN FLOOD. THEREFORE...WILL NOT ISSUE A FLOOD WATCH AT
THIS TIME.

THE UPPER LEVEL LOW WILL OPEN AND MOVE EASTWARD LATER FRIDAY INTO
SATURDAY. THIS WILL HELP INDUCE A SURFACE LOW TO DEVELOP OFF THE
SOUTH TEXAS COAST AND MOVE ALONG THE STALLED FRONTAL BOUNDARY INTO
SOUTHWEST LOUISIANA ON SATURDAY MORNING AND ACROSS ACADIANA BY
SATURDAY AFTERNOON. THIS SYSTEM WILL BE PRETTY POTENT PROVIDING
REALLY GOOD ISENTROPIC LIFT WITH WIDESPREAD SHOWERS AND A FEW
THUNDERSTORMS. THE ABUNDANT MOISTURE AND UPPER LEVEL DYNAMICS WILL
PROVIDE THE POTENTIAL FOR HEAVY RAINFALL...WITH AREA WIDE AMOUNTS
FROM LATE FRIDAY NIGHT INTO SATURDAY MORNING...AVERAGING AROUND
1.5 INCHES OVER UPPER SOUTHEAST TEXAS AND CENTRAL LOUISIANA...AND
AROUND 2.5 INCHES ACROSS THE I-10 CORRIDOR AND TO THE SOUTH...AND
THERE WILL LIKELY BE ISOLATED HIGHER AMOUNTS. IF THIS PANS
OUT...TO GO ALONG WITH THE WET ANTECEDENT CONDITIONS...FLOODING
WOULD BE POSSIBLE AND FLOOD WATCH MAY VERY WELL BE NEEDED DURING
THIS TIME FRAME.

THERE WILL ALSO BE SOME SEVERE POTENTIAL ON SATURDAY MORNING
DEPENDING ON THE TRACK OF THE SURFACE LOW AND WHERE THE WARM
SECTOR COMES ON SHORE. RIGHT NOW THE POTENTIAL LOOKS TO BE
SOUTHEAST OF AN OPELOUSAS TO LAKE CHARLES LINE. STRONG WIND GUSTS
AND ISOLATED TORNADOES WILL BE THE MAIN HAZARDS.

DRY SLOT WITH THIS FEATURE WILL MOVE ACROSS DURING SATURDAY
AFTERNOON ENDING THE RAIN FROM WEST TO EAST...WITH DRIER AND
COOLER CONDITIONS EXPECTED ON SUNDAY.

SOME DIFFERENCE EXIST IN THE EXTENDED GUIDANCE FOR THE MARDI GRAS
THROUGH MID-WEEK PERIOD. LOOKS LIKE WARM MOIST AIR RETURNS BY
TUESDAY FOR A CHANCE OF SHOWERS UNTIL THE NEXT COLD FRONT MOVES ACROSS
ON WEDNESDAY.

RUA

MARINE...
LIGHT TO MODERATE EAST TO NORTHEAST WINDS WILL CONTINUE ACROSS THE
COASTAL WATERS THROUGH FRIDAY AS FRONTAL BOUNDARY REMAINS STALLED
OVER THE NORTHWEST GULF OF MEXICO. SOME PATCHY FOG WILL MIX IN
WITH THE RAIN LATER TONIGHT AND FRIDAY.

A SURFACE LOW WILL DEVELOP ALONG THE STALLED FRONTAL BOUNDARY AND
MOVE ACROSS THE COASTAL WATERS ON SATURDAY MORNING. SOUTHERLY
WINDS WILL INCREASE AND BECOME STRONG ACROSS THE COASTAL WATERS
AHEAD OF THE SURFACE LOW...THEN STRONG NORTHWEST WINDS ARE
EXPECTED IN WAKE OF THE LOW FOR SATURDAY AFTERNOON INTO SATURDAY
NIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE ALSO EXPECTED WITH
THIS LOW.

RUA

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  55  64  54  68  44 /  40  60  80  80  10
KBPT  56  64  55  67  44 /  50  60  80  80  10
KAEX  51  63  52  62  41 /  20  60  70  80  10
KLFT  56  66  55  68  44 /  40  70  80  80  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Feb 16, 5:57 AM CST, 23 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
557 AM CST THU FEB 16 2012

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055-
073-074-TXZ180-201-215-216-259>262-171200-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
557 AM CST THU FEB 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
AREAS OF DENSE FOG WILL CONTINUE TO AFFECT PARTS OF EAST TEXAS AND
WESTERN LOUISIANA THIS MORNING...ALONG WITH THE COASTAL LAKES AND
BAYS AND GULF WATERS.

THE CHANCE FOR SHOWERS WILL BEGIN TO INCREASE TONIGHT...ESPECIALLY
AFTER MIDNIGHT...AS AN UPPER LEVEL DISTURBANCE APPROACHES THE
REGION. NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SCATTERED TO NUMEROUS SHOWERS...AND AN ISOLATED THUNDERSTORM OR
TWO...ARE EXPECTED ON FRIDAY...WITH THE GREATEST COVERAGE EXPECTED
FRIDAY MORNING. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

A RELATIVE LULL IN ACTIVITY IS EXPECTED FRIDAY AFTERNOON AND
EVENING...BEFORE WIDESPREAD SHOWERS AND THUNDERSTORMS BEGIN TO
AFFECT THE AREA AFTER MIDNIGHT INTO SATURDAY MORNING. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY MORNING ACROSS SOUTH
CENTRAL LOUISIANA...WITH DAMAGING WINDS AND TORNADOES THE PRIMARY
SEVERE WEATHER RISKS.

IN ADDITION TO THIS SEVERE WEATHER POTENTIAL...HEAVY RAINFALL WILL
BE AN AREAWIDE CONCERN...WITH MEAN AREAL RAINFALL TOTALS OF 1 TO 3
INCHES EXPECTED OVER THE 12 HOUR PERIOD FROM AROUND MIDNIGHT
FRIDAY NIGHT TO NOON SATURDAY. LOCALLY HIGHER AMOUNTS ARE POSSIBLE
AS THUNDERSTORMS WILL BE CAPABLE OF INTENSE RAINFALL RATES.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FROM SATURDAY NIGHT
THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

13

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 3:38 PM CSTSmall Craft AdvisoryLCH47 hr

Nearby

Flood Watches in Louisiana, 2012Flood Watches in Texas, 2012Every flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.